Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skamen

A Bit More Than 3 Months on Doxycycline

Recommended Posts

Hi,

Just to give a brief history of my acne treatments:

I'm 22 and have been seeing a dermatologist since I was 13 or so. When I a young teenager, I was prescribed a variety of ointments and antibiotics for my acne. Being young and not very responsible, I did not do a good job of routinely taking the medication. I was then prescribed Accutane and I continued to stupidly not do a good job of regularly remembering to take the Accutane (even worse to do with a powerful drug like Accutane).

My acne got better as I got older. I really can't remember having much trouble with my acne from around age 17 until a few months ago.

While I was teaching English in Italy in October my acne started to get worse than it had been in years. I had no idea why this was happening. I then moved back to Michigan in November, where my acne broke out worse than it had in years. At first I thought that the harsh cold and dry heating of the Michigan winter could be the culprit (maybe it was/is).

I had been taking Benzaclin and Tazorac when my acne started to get worse. I had been taking these for years and they had been working fine for me. The new dermatologist that I saw kept me on the Tazorac but took me off of the Benzaclin and had me start taking Doxycycline. I have been taking 2 100mg tablets of Doxycline a day. I noticed some improvement but not a tremendous amount. I saw the dermatologist again in January and he had me start using a Benzyl Peroxide cleanser as my facial cleanser.

Again, I've noticed some improvement but I still have a very good deal of overall redness on my nose, under my nose and around my chin. I am still battling whiteheads and some breakouts although it does seem a bit better. Essentially, after a bit more than 3 months on Doxy, my acne has improved slightly but still waxes and wanes and I still have a good deal of inflamation around my nose, under my nose and on my chin. My cheeks have been largely acne free throughout this post-October reoccurrence of my acne.

I have recently moved and am trying to get an appointment with a new dermatologist. Does anyone have any suggestions on what I can or should be doing right now or what I should suggest to the dermatologist? Seeing as how the antibiotic has not done too much for me should I think about Accutane (or a different antibiotic)? Also, I wonder if my inconsistent usage of antibiotics (I don't remember what I took when young and didn't do a good job of regularly taking the dosage) when I was younger is a reason why Doxy is not proving as effective as maybe it should be.

I'd like to end this ongoing struggle, waxing and waning of my acne and overall redness and inflammation. I appreciate your suggestions.

Thanks,

-Scott

Link to post
Share on other sites
Hi,

Just to give a brief history of my acne treatments:

I'm 22 and have been seeing a dermatologist since I was 13 or so. When I a young teenager, I was prescribed a variety of ointments and antibiotics for my acne. Being young and not very responsible, I did not do a good job of routinely taking the medication. I was then prescribed Accutane and I continued to stupidly not do a good job of regularly remembering to take the Accutane (even worse to do with a powerful drug like Accutane).

My acne got better as I got older. I really can't remember having much trouble with my acne from around age 17 until a few months ago.

While I was teaching English in Italy in October my acne started to get worse than it had been in years. I had no idea why this was happening. I then moved back to Michigan in November, where my acne broke out worse than it had in years. At first I thought that the harsh cold and dry heating of the Michigan winter could be the culprit (maybe it was/is).

I had been taking Benzaclin and Tazorac when my acne started to get worse. I had been taking these for years and they had been working fine for me. The new dermatologist that I saw kept me on the Tazorac but took me off of the Benzaclin and had me start taking Doxycycline. I have been taking 2 100mg tablets of Doxycline a day. I noticed some improvement but not a tremendous amount. I saw the dermatologist again in January and he had me start using a Benzyl Peroxide cleanser as my facial cleanser.

Again, I've noticed some improvement but I still have a very good deal of overall redness on my nose, under my nose and around my chin. I am still battling whiteheads and some breakouts although it does seem a bit better. Essentially, after a bit more than 3 months on Doxy, my acne has improved slightly but still waxes and wanes and I still have a good deal of inflamation around my nose, under my nose and on my chin. My cheeks have been largely acne free throughout this post-October reoccurrence of my acne.

I have recently moved and am trying to get an appointment with a new dermatologist. Does anyone have any suggestions on what I can or should be doing right now or what I should suggest to the dermatologist? Seeing as how the antibiotic has not done too much for me should I think about Accutane (or a different antibiotic)? Also, I wonder if my inconsistent usage of antibiotics (I don't remember what I took when young and didn't do a good job of regularly taking the dosage) when I was younger is a reason why Doxy is not proving as effective as maybe it should be.

I'd like to end this ongoing struggle, waxing and waning of my acne and overall redness and inflammation. I appreciate your suggestions.

Thanks,

-Scott

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×